Skin breaking out post-op :(

Ask any questions you have about post-surgery and recovery here, including: swelling, eating, wired shut, etc.

Sponsor
 

Postby Seraphina » Thu Sep 08, 2011 8:51 pm

Did anyone else's skin go bananas after surgery? It all started about 3 days after surgery. The surgeon smeared antibiotic ointment all over my eyes to protect them during surgery, and afterward, my nurses told me to not wipe it off just yet. On the 3rd morning, I woke up to find two angry red patches itching around my eyes. Today is day 6, and OH MAN has it spread all over. :( :( :( Before surgery, I had relatively good skin with the occasional spot or two, but now, my entire face is covered in splotchy red, itchy, oily patches. Is this normal? Is it just because of the swelling and over-reactive oil glands? Can someone please offer me advice on how to manage the breakouts? I would really appreciate it, thank you. Being banded shut for 5.5 more weeks is not an easy task as it is so to throw inflamed angry skin on top of that is just excessive - sorry to whine. -_-


Seraphina
 
Posts: 2
Joined: Wed Sep 07, 2011 9:38 pm

Postby jawbreaker911 » Thu Sep 08, 2011 10:50 pm

Ive heard about this before, so dont worry youre not the only one. Ive seen tons of youtubes about jaw surgery and I came across one girl that broke out because im guessing the creams they gave her or the meds. I ll see if I can find the you tube of it for you! Goodluck!


jawbreaker911
 
Posts: 398
Joined: Thu Feb 17, 2011 4:17 am

Postby kelly2011 » Fri Sep 09, 2011 12:16 am

YES, yes yes. Its so annoying. I never had problems with acne until surgery. I'm 3 weeks post op and it seems to be slowing down. But after surgery it was bad and so disgusting :(


kelly2011
 
Posts: 127
Joined: Tue Jul 19, 2011 8:19 pm

Postby xdianao » Fri Sep 09, 2011 12:31 am

I've never had acne/oily skin before my surgery. I'm almost 6 months post op and I'm still dealing with incredibly oily skin. It's not as bad as it was immediately post op, but it's definitely not how my skin used to be.


xdianao
 
Posts: 100
Joined: Fri Apr 15, 2011 5:39 pm

Postby THECW » Fri Sep 09, 2011 12:43 am

I never had acne problem before my surgery but now (6 weeks post op) I'm breaking out so much. So today I bought some wipes from Neutrogena thats suppose to help the spread. So i'll let you know. My surgeon told me the acme is because they used steroids after the surgery and that might be the reason why I'm breaking out


THECW
 
Posts: 94
Joined: Sat Aug 13, 2011 6:43 am

Postby kscott » Sat Sep 10, 2011 11:12 am

I was thinking this the past few days too.

My skin is awful recently and it just keeps getting worse.


I'm trying to use skin wipes a lot, but now I have dry patches under my eyes and by my nose, I can't win.


Glad to know it's generalised, not just my skin going crazy, at 21 it was just starting to settle down after being a teen.


kscott
 
Posts: 193
Joined: Sat Sep 03, 2011 6:44 pm

Postby jawbreaker911 » Sun Sep 11, 2011 6:39 am

great, something else to look forward too


jawbreaker911
 
Posts: 398
Joined: Thu Feb 17, 2011 4:17 am

Postby ShyChey » Wed Feb 29, 2012 2:27 am

Im having the same problem, breakouts of this awful oily acne. I have it all over my nose, my chin (Where I had an implant), along my jaw line, under my eyes and on my forhead. I even have acne on my back! I've tried using acne prducts, and even going to the doctor, everything fails, and I feel like it gets worse. I thought it was the medicine leaving my body, but it's been 4 months since surgery and the medicine should be all out. >< Im glad to know Im not alone!


ShyChey
 
Posts: 2
Joined: Wed Feb 29, 2012 2:19 am

Postby as_cla » Wed Feb 29, 2012 10:07 pm

ShyChey the same thing is happening to me and I was trying to avoid sweet foods, washing my face with different soaps and everything. My surgeon told me yesterday that it is an allergic reaction to the steroids they inject during the surgery. It has only bee two months for me, but it keeps getting worse and he said it would probably have continued. He gave me these pills to take for 2-3 months and he said it should go away. I never had acne before the surgery so I thought it was very odd, I am happy he mentioned it during out meeting yesterday. You should probably ask you doctor about it unless you've already tried this route. Good Luck! I know how bad it is when you wanna show off your new face but are self-conscious of all the acne.


as_cla
 
Posts: 33
Joined: Tue Jan 17, 2012 11:32 pm

Postby bracedblogger » Wed Feb 29, 2012 10:56 pm

Acne after surgery is a common side effect. This happens primarily because (1) you were given steroids in the hospital to reduce inflammation, (2) the general anesthesia wreaks havoc on your endocrine system (among others), and (3) the change in diet throws off your pH. Steroids raise your cortisol levels which is the stress hormone and this causes acne. The diet - you're likely eating more acidic foods (vs. alkalinizing). If you have a juicer, try to get as many whole fruits and veggies as possible and limit dairy and refined carbs. Also be sure to use a pH balanced gentle cleanser (like Cetaphil) and not to overstress your skin with harsh cleansers to overcompensate for the acne. Some foods are more alkalinizing than others, I would suggest googling for a list and seeing which ones are your favorite and try to incorporate as much as possible into your diet while cutting down on dairy, animal fats, and simple carbs. Drink lots of water (2-3 liters a day) to help flush the toxins in your system.


bracedblogger
 
Posts: 232
Joined: Mon Nov 21, 2011 2:24 am

Next

Return to Post-Surgery and Recovery Questions

Who is online

Users browsing this forum: No registered users and 1 guest

User Control Panel

Login

Who is online

In total there is 1 user online :: 0 registered, 0 hidden and 1 guest (based on users active over the past 5 minutes)
Most users ever online was 60 on Thu Aug 23, 2012 2:45 pm

Users browsing this forum: No registered users and 1 guest